MAUDE Adverse Event Report: BECTON DICKINSON BD CHEMOTHERAPY SHARPS COLLECTOR SLIDE TOP WITH GASKET; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD CHEMOTHERAPY SHARPS COLLECTOR SLIDE TOP WITH GASKET; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305604
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd¿ chemotherapy sharps collector slide top with gasket was missing the absorbing pad prior to use.The following information was provided by the initial reporter, translated from (b)(4) to english: "during inspection at spd, it was found that there was no absorbent pad.".
 
Additional Manufacturer Narrative
H.6.Investigation: no samples or photos were received.Three attempts to get more information or pictures were made, however in none of the cases additional information were provided.According to the dhr review process; the result showed there were no issues reported like missing absorbent pad during the manufacturing process of the lot number reported under this customer complaint.A review of the ncmr¿s was performed; the result showed there were no issues reported like missing absorbent pad for the same part number throughout the last twelve months.Based on this investigation this failure mode has been considered like a manufacturing process issue because the absorbent pad is attached by the manufacturing personnel and there¿s no extra-handling that could cause the issue.Containment action as a quality alert was implemented within the manufacturing process to prevent that this issue is not omitted during the assembly process.
 
Event or Problem Description
It was reported that the bd¿ chemotherapy sharps collector slide top with gasket was missing the absorbing pad prior to use.The following information was provided by the initial reporter, translated from japanese to english: "during inspection at spd, it was found that there was no absorbent pad.".

Brand Name
BD CHEMOTHERAPY SHARPS COLLECTOR SLIDE TOP WITH GASKET
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key10370356
Report Number2243072-2020-01193
Device Sequence Number19750857
Product Code FMI
UDI-Device Identifier50382903056045
UDI-Public50382903056045
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305604
Device Lot Number9353914
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer07/15/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;